Rebif causing increase in sensory symptoms?

A board to discuss the Multiple Sclerosis modifying drug Rebif

Rebif causing increase in sensory symptoms?

Postby lemstar » Sun Aug 16, 2009 5:49 pm

I was diagnosed in June, and started Rebif 4 weeks ago. I have just finished my last 22 mcg, and tuesday is my first 44 mcg injection. When I began Rebif, my symptoms, which are primarily sensory, had been stable for about 3 months. Two days after my first dose of Rebif, my sensory symptoms (originally mostly in one arm and hand) worsened, spreading to my foot, and then both feet, and both legs over the course of about 2 weeks. The other side effects I have experienced have been mostly minimal, headaches, hot flashes.
Anyone else have this experience?
User avatar
lemstar
Newbie
 
Posts: 4
Joined: Sat Aug 15, 2009 3:00 pm

Advertisement

Re: Rebif causing increase in sensory symptoms?

Postby NHE » Sun Aug 16, 2009 6:52 pm

lemstar wrote:I was diagnosed in June, and started Rebif 4 weeks ago. I have just finished my last 22 mcg, and tuesday is my first 44 mcg injection. When I began Rebif, my symptoms, which are primarily sensory, had been stable for about 3 months. Two days after my first dose of Rebif, my sensory symptoms (originally mostly in one arm and hand) worsened, spreading to my foot, and then both feet, and both legs over the course of about 2 weeks. The other side effects I have experienced have been mostly minimal, headaches, hot flashes.
Anyone else have this experience?


Welcome to the ThisIsMS forum. Your symptoms are not something that I'm familiar with respect to Ifn-B's side effects. The increase in symptoms could have occurred coincidentally with your start of Rebif. However, in case you haven't already, then it sounds like something important that you should discuss with your doctor.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3301
Joined: Sat Nov 20, 2004 4:00 pm

Postby dignan » Sun Aug 16, 2009 7:02 pm

lemstar, a few things...first, welcome to TIMS.

Second, though interferon begins working right away, the effect builds up over the first few months, so it is possible that something was flaring up with your MS.

Third, one of the side effects of IFN is flu-like symptoms, which include fever. Fever/heat can exacerbate existing symptoms, so it could have been heat related.

But I agree with NHE, it may be something you want to discuss with your doctor.
User avatar
dignan
Family Elder
 
Posts: 1608
Joined: Wed Aug 11, 2004 3:00 pm

Postby swelves » Thu Nov 05, 2009 7:51 am

I was also diagnosed in June and have started on Rebif since July. My legs has been numb since mid August. I was asked to change from 22mcg to 44mcg in September. After one month, Dr. found my liver not ok, I'm back to 22mcg since then.

I am not sure if Rebif helps me or not.
User avatar
swelves
Newbie
 
Posts: 9
Joined: Mon Nov 02, 2009 4:00 pm


Return to Rebif

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service